It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Artgal, and welcome. Geez, it's amazing (and sad) how similar all our stories are. I am in the midst of my third attempt at a taper now, so I feel totally inadequate to give any advice. But it does sound like you did quite a drastic reduction when you completely discontinued the patches. Does Darvon even have any narcotics in it? If not, you may be in full-blown opiate withdrawal...? That said, if you've gone a week already without it, I'm wondering if you should just stick it out. I'm not really familiar enough with Fentanyl and Darvon to really know what to advise.

I fully believe that we can get our old sparkly selves back! That's the thing that's keeping me going in my taper. If my mother's brain can fully recover from a stroke that initially left her almost incoherent, then our brains can recover from the years of endorphin-suppressing drugs.

I know that the "vets" here will be able to give you better answers than I, but I just wanted to say hello and give you a virtual {hug}....that is, if your skin's not crawling too much... :-) (When I'm going through WD, I can't even stand it if my dog licks me!)
hi. Gosh i can totally sympathize with you as i have been on rx meds for years. First, i became addicted to large doses of valium, a tranquilizer as well as fiournal and darvon. This was when i was from 18 to 35 years old. I was given these meds for debilatating migraines that would last 3 days with the whole nine yards...throwing up etc. I got off of these "cold turkey." don't advise anyone to do it this way as it was absolutely horrendous with hallucinations, a siesure, vomiting and the list goes on.

I am writing this because i have had several experiences with rx withdrawal and hope i can shed some light and help you come to a well thought out decision.
After i was clean for approximately 14 years, i had a heart attack, heart surgery, a spinal fusion that did not help, surgery for adhesions that wrapped around my upper intestines. That last surgery led to a stroke. Well after all that, i had been on quite a bit of painkillers, the last two morphine and then now, 80mg twice a day of oxycontin and 30 mg of oxycodone twice a day for break through pain.

I have attempted to cut back on the oxycontin and oxycodone and before the morphine. I did it as my own experiment of sorts to see how i would react by cutting back. When i cut back in small doses so that i would not get very strong withdrawal symptoms, i found i could function well and keep away the restless leg syndrome as well. For me, i think cutting back small amounts over a longer period of time works. The reason it works for me is that i can still sustain a decent quality of life while doing this. I did this with cigarettes. I took about 4 months to get off using the patches, and i progressively cut back the doses by using a regular 24 hr patch. Every 3 weeks i would measure and cut off tiny portions till i finally had nothing to cut. I hardly had any physical withdrawal.

I know that getting off cigarettes is less difficult, but it's just an example. As a person who went cold turkey, i can tell you cutting back on the drugs is a much better way to go so you dont have to put your body through so much hell.

I'm not ready yet to stop because my pain is terrible, but i am hoping that if someday it gets better, my dream is to get off these meds.

Well, i hoped i helped. It's just a thought and of course everyone is different in how they experience withdrawal and how they want to do it.

One more thing. Going to a hospital or treatment center is another choice. I dont like the idea because i would rather be at home.

You will be in my prayers and good luck in whatever decision you make.

Sincerely, trtorise
wow I commend you for getting off the fentanyl patch which I am currently on. that has got to be very, very difficult as I have heard that it can be even worse than heroin withdrawal. I would say if you have made it this far (a week) then do not go back on the patches. As for the other posters comment about cutting patches (I think she meant nicotine patches). [B]NEVER EVER CUT THE FENTANYL PATCHES because you could definitely overdose and die that way (only exception is the Mylan brand that you can do this with since they are not the gel filled ones)[/B]

I would wait until you start feeling better before you start tapering down off the pills. You should do this very slowly and maybe cut it by 1 pill a week or 10% reduction per week (whatever that turns out to be). good luck and I guess you showed me that if I ever do need to or want to get off the patches it can be done(although I would definitely taper). good luck

brian





All times are GMT -7. The time now is 04:27 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!